Thunderstorm Wind, Corson
- When
- August 2, 1:50 AM MST
- Where
- Corson County, 11.1 mi S of Bullhead
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.610, -101.060
An isolated supercell thunderstorm brought nearly 90 mph winds in the early morning hours south of Bullhead.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
An isolated supercell thunderstorm brought nearly 90 mph winds in the early morning hours south of Bullhead.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 2, 1:44 AM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 344 AM CDT MON AUG 2 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY STORMS NEVER MATERIALIZED ACROSS THE EASTERN CWA OVERNIGHT AS PREVIOUSLY THOUGHT. FOR THE PAST HOUR OR TWO HAVE BEEN WATCHING A THUNDERSTORM COMPLEX MOVING ACROSS WESTERN SD AND HAS NOW MADE ITS WAY INTO CORSON AND DEWEY COUNTIES. EARLIER...A 75 MPH WIND GUST WAS RECORDED AT THE FAITH ASOS. STORM WEAKENED BEFORE IT MOVED INTO DEWEY COUNTY WITH BEAR CREEK RAWS AND EAGLE BUTTE SDSU SITE RECORDING MUCH LOWER WIND SPEEDS. AREA CONTINUES TO BE STUCK IN THE SAME PATTERN WITH CHANCES FOR STORMS JUST ABOUT ANYWHERE ACROSS THE CWA AS WEAK IMPULSES RIDE OVER TOP OF THE WEAK UPPER RIDGE OVER THE CENTRAL PLAINS. SFC BOUNDARY SNAKES ACROSS THE CWA AND CAN BE DEFINED WITH SFC OBS. BEST INSTABILITY LATER TODAY IS MAINLY ALONG AND SOUTH OF HIGHWAY 14 SO EXPECT ANY SVR POTENTIAL TO BE IN THIS AREA. FARTHER NORTH THERE IS STILL THUNDERSTORM POTENTIAL BUT JUST DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER. IT DOES APPEAR THAT TONIGHT AND TUESDAY MORNING WE WILL SEE A BREAK IN THE ACTION BEFORE ANOTHER IMPULSE MOVES OVER THE AREA TUESDAY AFTERNOON AND THROUGH THE OVERNIGHT. OF COURSE...MODELS HAVING A TOUGH TIME PINPOINTING WHERE CONVECTIVE CLUSTERS WILL FORM SO WILL HAVE TO TAKE A BROAD BRUSH APPROACH. THIS RECENT PATTERN HAS BEEN DIFFICULT AT BEST TO PINPOINT BEST AREAS OF PRECIP POTENTIAL WITH ALL THE ILL DEFINED WAVES AND WEAK/MESSY SFC WIND FIELDS. WILL KEEP PRECIP CHANCES GOING THROUGH WEDNESDAY AS WELL. TEMPS WILL REMAIN RATHER WARM THROUGH THE SHORT TERM WITH HUMID CONDITIONS. ALTHOUGH...BY WEDNESDAY AFTERNOON IT APPEARS DRIER AIR BEGINS WORKING INTO THE REGION SO CURRENT FORECAST HAS DEWPOINTS DROPPING INTO THE 50S...OVER MAINLY THE NORTHWESTERN HALF OF THE CWA. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY MAIN CHALLENGE IN THE LONG TERM IS PRECIPITATION CHANCES...WHICH LOOK TO BE CONFINED TO THE LATTER HALF OF THE PERIOD. THE PERIOD STARTS OFF WITH AN UPPER TROUGH EXTENDING FROM HUDSON BAY TO NORTH DAKOTA...WITH A RIDGE OVER THE ROCKIES. THIS TROUGH SLIDES EAST ON THURSDAY WITH THE RIDGE CONTINUING TO BUILD OVER THE LEE OF THE ROCKIES AND THE WESTERN PLAINS BEFORE BECOMING CENTERED OVER THE PLAINS ON FRIDAY. BROAD SURFACE HIGH PRESSURE WILL BE OVER THE ROCKIES AND THE PLAINS WEDNESDAY NIGHT AND THURSDAY...THEN SLIDES EAST ON FRIDAY AS A TROUGH DIGS DOWN THE LEE OF THE ROCKIES...THEN SLIDES OVER THE WESTERN PLAINS FRIDAY NIGHT. THIS FEATURE LOOKS TO BE THE FOCUS FOR PRECIPITATION DEVELOPMENT BEGINNING FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY NIGHT. A 30 KNOT LLJ DEVELOPS ACROSS WESTERN SOUTH DAKOTA FRIDAY NIGHT...THEN ACROSS EASTERN SOUTH DAKOTA SATURDAY NIGHT. DECENT INSTABILITY ALSO DEVELOPS DURING THIS TIME PERIOD...WITH THE ONLY CONCERN BEING A BIT OF A MID LEVEL CAP IN PLACE. ALL IN ALL...STILL WARRANTS AT LEAST A SMALL POP FOR NOW...AND WILL KEEP PRECIPITATION MENTIONED FROM FRIDAY NIGHT INTO EARLY SUNDAY. THE AREA OF LOW PRESSURE WEAKENS AND BROADENS OUT OVER THE PLAINS SUNDAY AND SUNDAY NIGHT...WITH NO PRECIPITATION EXPECTED DURING THAT TIME PERIOD. NO MAJOR ISSUES WITH TEMPERATURES WITH NEAR NORMAL TEMPERATURES EXPECTED THROUGH THE PERIOD. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF THE NORTHERN CWA DURING THE EARLY MORNING HOURS...MAINLY AFFECTING KMBG AND POSSIBLY KABR. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE DAY. LOOK FOR A CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING...MAINLY ACROSS THE FAR SOUTHERN CWA...POSSIBLY AFFECTING KPIR AND KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 433 AM CDT SUN AUG 1 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 433 AM CDT SUN AUG 1 2010 /333 AM MDT SUN AUG 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND DURING THE EVENING HOURS. SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. AN ISOLATED TORNADO OR TWO IS NOT OUT OF THE QUESTION...MAINLY OVER NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL MAINLY BE ACROSS THE SOUTHERN HALF OF THE STATE ON MONDAY...SOME COULD BE SEVERE OVER EAST CENTRAL SOUTH DAKOTA. OFF AND ON CHANCES FOR STORMS EXIST THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA. TMT
The Bismarck radar (KBIS), 131 km away, was scanning. The volume nearest the first event began at 08:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2010Every state in 2010This day in weather historyWarnings in South Dakota, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256445.